MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 LUBRI-SIL® I.C. COMPLETE CARE® TEMP-SENSING FOLEY CATHETER TRAY AND URINE METER; FOLEY TRAY

C.R. BARD, INC. (COVINGTON) -1018233 LUBRI-SIL® I.C. COMPLETE CARE® TEMP-SENSING FOLEY CATHETER TRAY AND URINE METER; FOLEY TRAY
Model Number 319516AM
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the cap was off on the syringe and the initial gel flow was brown rather than clear.No patient involvement was reported.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the returned sample noted one opened, un-used foley tray present.Upon removing the original packaging and tray's components, a brown colored globule (approximately 0.2560" in diameter) was present within the tray in front of the tip of the lubricant syringe (cg0985).No cap was affixed to the tip of the syringe, and approximately 10ml of lubricant was missing from the syringe.The brown globule was likely oxidized lubricant that leaked from the syringe as a result of the missing cap.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿directions for use/patient education information insert foley catheters only for appropriate indications and leave in place only as long as needed cdc guidelines for appropriate indications for indwelling urethral catheter use: ¿ patient has acute urinary retention or bladder outlet obstruction ¿ need for accurate urine output measurements ¿ use for selected surgical procedures ¿ to assist in healing of open sacral or perineal wounds ¿ patient requires prolonged immobilization ¿ to improve comfort for end of life care proper techniques for urinary catheter insertion ¿ perform hand hygiene immediately before and after insertion ¿ insert urinary catheters using aseptic technique and sterile equipment ¿ use the smallest foley catheter possible, consistent with good drainage ¿ document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record proper techniques for urinary catheter maintenance ¿ secure the foley catheter.Use the statlock® foley stabilization device if provided ¿ maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions ¿ maintain unobstructed urine flow and keep the catheter and collection tube free from kinking ¿ keep the collection bag below the level of the bladder or hips at all times ¿ empty the collection bag regularly using a separate, clean collection container for each patient sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not re-sterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Directions for use: 1.Wash hands and don clean gloves 2.Using proper aseptic technique open outer csr wrap 3.Place underpad beneath patient, plastic/¿shiny¿ side down 4.Use the provided cleansing wipe to cleanse patient¿s peri-urethral area 5.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel 6.Don sterile gloves 7.Position fenestrated drape on patient 8.Remove top tray and place next to bottom tray (keep on csr wrap) 9.Attach the water filled syringe to the inflation port.Note: it is not necessary to pre-test the foley catheter balloon 10.Remove foley catheter from wrap and lubricate catheter 11.Prepare patient with packet of pre-saturated antiseptic swab sticks note: use each swab stick for one swipe only a.Female patient: with a downward stroke cleanse the right labia minora and discard the swab.Do the same for the left labia minora.With the last swabstick cleanse the middle area between the labia minora b.Male patient: cleanse the penis in a circular motion starting at the urethral meatus and working outward 12.Proceed with catheterization in usual manner.When catheter tip has entered bladder, urine will be visible in the drainage tube.Insert catheter two more inches and inflate catheter balloon 13.Inflate catheter balloon using sterile water and fill with recommended volume as referenced on product label.Note: using less than the recommended volume of sterile water can result in asymmetrically inflated balloon 14.Once inflated, gently pull catheter until the inflated balloon is snug against the bladder neck 15.Secure the foley catheter to the patient.Use the statlock® foley stabilization device if provided (see statlock® foley stabilization device ifu) note: please make sure patient is appropriate for use of statlock® stabilization device.16.Position hanger on bed rail at the foot of the bed note: exercise care to keep bag off the floor 17.Use green sheeting clip to secure drainage tube to the sheet.Make sure tube is not kinked 18.Indicate time and date of catheter insertion on provided labels.Place designated labels on patient chart and drainage system 19.Document procedure according to hospital protocol foley catheter removal 1.To deflate catheter balloon: gently insert a luer lock or slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve 2.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently 3.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation 4.If the balloon will not deflate and if permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol 5.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient bard® ez-lok® sampling port (indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip syringes (fig.1b).1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard® ez-lok® sampling port with antiseptic wipe.(fig.2) 3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80 - 100 degree angle).Press the syringe firmly and twist gently to access the sampling port.(fig.3) 4.Slowly aspirate urine sample into syringe and remove syringe from sample port.5.Unkink tubing and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.".
 
Event or Problem Description

Brand Name
LUBRI-SIL® I.C. COMPLETE CARE® TEMP-SENSING FOLEY CATHETER TRAY AND URINE METER
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7621465
Report Number1018233-2018-02343
Device Sequence Number13927999
Product Code MJC
UDI-Device Identifier00801741024696
UDI-Public(01)00801741024696
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number319516AM
Device Catalogue Number319516AM
Device Lot NumberNGCP3122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer08/11/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1